International Journal of Mathematics and Mathematical Sciences
Volume 2 (1979), Issue 2, Pages 229-237

On the Alexander polynominals of alternating two-component links

Mark E. Kidwell

Department of Mathematics, Amherst College, Amherst 01002, Massachusetts, USA

Received 5 September 1978

Copyright © 1979 Mark E. Kidwell. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


Let L be an alternating two-component link with Alexander polynomial Δ(x,y). Then the polynomials (1x)Δ(x,y) and (1y)Δ(x,y) are alternating. That is, (1y)Δ(x,y) can be written as i,jcijxiyj in such a way that (1)i+jcij0.